MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Death (1802); Stenosis (2263); No Code Available (3191)
Date of Event 08/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient died.The 50% stenosed target lesion was located in the non-calcified and severely tortuous left internal mammary artery to distal left anterior descending artery.A 2.25x16mm synergy ii drug-eluting stent was advanced but failed to cross the lesion.Subsequently, a 2.25x12mm synergy ii drug-eluting stent was used but had difficulty advancing.The device was attempted to remove but the stent was dislodged at the anastomosis.A 2.0x12mm emerge balloon catheter was advanced and deploy the stent with two inflations at 18 atmospheres for 16 seconds each.Afterwards, a slow flow down in the vessel was observed.Nitroglycerin was given to restore normal blood flow; however, the vessel still had slow flow.The physcian tried going back in with an interventional wire to balloon it up but it ended leaving it as is.The patient was transferred to the floor and later in the afternoon, the patient coded and expired later the same night.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 2.25 x 12 stent delivery system was returned for analysis.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Crimp mark are visible on the exposed balloon.A visual and microscopic examination of the bumper tip showed signs of tip damage.A visual and tactile examination of the hypotube found multiple kinks.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.A 0.0140'' guidewire inserted through distal tip but met an obstruction approximately 225mm distal to distal tip.The device soaked in a waterbath for 24 hours.After a 0.0140'' guidewire was inserted through distal tip and exited the port bond without issue.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the patient died.The 50% stenosed target lesion was located in the non-calcified and severely tortuous left internal mammary artery to distal left anterior descending artery.A 2.25x16mm synergy ii drug-eluting stent was advanced but failed to cross the lesion.Subsequently, a 2.25x12mm synergy ii drug-eluting stent was used but had difficulty advancing.The device was attempted to remove but the stent was dislodged at the anastomosis.A 2.0x12mm emerge balloon catheter was advanced and deploy the stent with two inflations at 18 atmospheres for 16 seconds each.Afterwards, a slow flow down in the vessel was observed.A nitro was given to restore normal blood flow; however, the vessel still had slow flow.The physician tried going back in with an interventional wire to balloon it up but it ended leaving it as is.Thereafter, the patient was coded later afternoon once patient was transferred to the floor and eventually died later the same night.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10449978
Report Number2134265-2020-10887
Device Sequence Number11592185
Product Code NIQ
UDI-Device Identifier08714729840022
UDI-Public08714729840022
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0024579134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age74 YR